Organophosphorus pesticide poisoning: cases and developmentsAardema, H., Ligtenberg, J. J. M., Peters-Polman, O. M., Tulleken, J. E., Zijlstra, J. G. & Meertens, J. H. J. M., Apr-2008, In : Netherlands Journal of Medicine. 66, 4, p. 149-153 5 p.
Research output: Contribution to journal › Review article › Academic › peer-review
Self-poisoning with organophosphate pesticides is a major health problem world-wide. Through the inhibition of acetylcholinesterase, organophosphorus poisoning is characterised by the clinical picture of acute cholinergic crisis. Other manifestations are the intermediate neurotoxic syndrome and delayed polyneuropathy.
In the Western world, the occurrence of organophosphorus poisoning is less prevalent due to the declining availability of organophosphate pesticides, which could render the recognition of this particular type of intoxication and its specific treatment more difficult.
In this article we discuss some recent developments and treatment dilemmas, illustrated by cases from our clinic, followed by a review of the current recommendations in the treatment of organophosphate poisoning.
|Number of pages||5|
|Journal||Netherlands Journal of Medicine|
|Publication status||Published - Apr-2008|
- diagnosis, intoxication, oximes, parathion, treatment, CHOLINESTERASE INHIBITION, SECONDARY CONTAMINATION, DEVELOPING-WORLD, OXIME THERAPY, PRALIDOXIME, MANAGEMENT